MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 1 D/A XLH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 1 D/A XLH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8190G
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The following information was requested, but unavailable: was the whole suture uneven or just a segment? just a segment.Was the suture diameter other than expected? no further information is available.Was the suture used on the patient? no further information is available.Could you please provide the lot number? no further information is available.Procedure name? no further information is available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2021 and suture was used.During the procedure, it was found that there had been a part where the suture was likely to break.There was a possibility that the thickness of the suture was uneven.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 5/25/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.The product code is double armed.Visual analysis of the returned sample determined that one opened sample of product code 8190 was received for evaluation, the needles were cut from suture and the swage and attachment area of two were noted to be as expected, the suture was observed with damaged on the surface and the ends were cut appears to be by use of the surgical instrument.The product code 8190 contains absorbable suture and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.The condition of the sample received indicates improper handling of the device.The manufacturing records couldn't be reviewed as the batch number is unknown.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.

Brand Name
PRLNE BLU 30IN 1 D/A XLH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11679425
Report Number2210968-2021-03453
Device Sequence Number3049577
Product Code GAW
UDI-Device Identifier10705031013209
UDI-Public10705031013209
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8190G
Device Catalogue Number8190G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer05/03/2021
05/03/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date05/25/2021
05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1